Alert archive / Washington / Wind Advisories in 2016
Wind Advisory 5, NWS Seattle, WA
NWS Seattle, WA issued this wind advisory at Mar 4, 2016, 12:49 PM PST for San Juan County, Washington. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2016, 12:49 PM PST (20:49 UTC)
- Expired
- Mar 5, 2016, 4:00 AM PST
- In force
- 15 hr
- Issued by
- NWS Seattle, WA
County San Juan County, WA
The radar
The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 12:00Z, 8.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1175 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 332 m²/s²
- 0-3 km storm-relative helicity
- 404 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
060 WWUS76 KSEW 042049 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1249 PM PST FRI MAR 4 2016 WAZ001-503-506-510-050500- /O.NEW.KSEW.WI.Y.0005.160304T2049Z-160305T1200Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA- 1249 PM PST FRI MAR 4 2016 ...WIND ADVISORY IN EFFECT UNTIL 4 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 4 AM PST SATURDAY. * TIMING...WINDS WILL PEAK THIS AFTERNOON...EASE A BIT THIS EVENING...THEN INCREASE AGAIN OVERNIGHT. * WINDS...SOUTHEAST 20 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WAZ516-517-050500- /O.NEW.KSEW.WI.Y.0005.160305T0200Z-160305T1200Z/ NORTH COAST-CENTRAL COAST- 1249 PM PST FRI MAR 4 2016 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM PST SATURDAY. * TIMING...WINDS WILL RISE THIS EVENING. * WINDS...SOUTH TO SOUTHEAST 20 TO 35 MPH WITH GUSTS TO 45 OR 50 MPH. * IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
481 WWUS76 KSEW 050451 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 851 PM PST FRI MAR 4 2016 WAZ001-503-506-510-516-517-051200- /O.CON.KSEW.WI.Y.0005.000000T0000Z-160305T1200Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA-NORTH COAST-CENTRAL COAST- 851 PM PST FRI MAR 4 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY... * TIMING...WINDS WILL INCREASE OVERNIGHT...PEAK AROUND MIDNIGHT...THEN EASE BY MORNING. * WINDS...SOUTHEAST 20 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Mar 4, 9:20 AM PST, 3 hours 29 minutes earlier.
Area forecast discussion, Mar 4, 9:20 AM PST, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
920 AM PST FRI MAR 4 2016
.SYNOPSIS...A SERIES OF FRONTS WILL BRING RAIN AT TIMES OVER THE
NEXT WEEK.
&&
.SHORT TERM...A FRONT IS CURRENTLY BRINGING RAIN TO THE COAST. THE
FRONT WILL SLOWLY SHIFT INLAND TODAY WITH RAIN FOR THE PUGET
SOUND REGION MOSTLY HOLDING OFF UNTIL TONIGHT. THE ACTUAL FRONT
WILL PUSH THROUGH THE INTERIOR LATER TONIGHT WITH RAIN CHANGING TO
SHOWERS SATURDAY MORNING.
ANOTHER FRONTAL SYSTEM WILL QUICKLY SPREAD RAIN INTO THE AREA
LATER IN THE DAY SATURDAY WITH RAIN ALL AREAS SATURDAY NIGHT.
SUNDAY WILL A SHOWERY DAY WITH AN UPPER TROUGH OVER THE AREA.
THERE MIGHT EVEN BE A FEW THUNDERSTORMS.
IT WILL BE BREEZY TO WINDY AT TIMES THE NEXT FEW DAYS AS FRONTS
MOVE THROUGH...ESPECIALLY COAST AND NORTH INTERIOR. THE MOUNTAINS
WILL PICK UP SEVERAL INCHES OF SNOW TONIGHT BUT SNOW LEVELS WILL
BE FAIRLY HIGH...AROUND 5000 FEET. SCHNEIDER
.LONG TERM...MONDAY WILL BE A RELATIVELY QUIET WEATHER DAY WITH A
SPLIT FLOW UPPER TROUGH OVER THE AREA FOR A FEW SHOWERS. A FRONT
WILL BRING RAIN TUESDAY. ANOTHER FRONTAL SYSTEM WILL BRING RAIN
WEDNESDAY AND WEDNESDAY NIGHT. SCHNEIDER
&&
.AVIATION...STRONG AND ENERGETIC SW JET STREAM FLOW ALOFT FOR THE
NEXT 30 HOURS...WITH A STATIONARY FRONT OFF THE COAST THROUGH THIS
EVNG. THIS WILL FOCUS RAIN OVER THE OLYMPIC PENINSULA TODAY...THEN
RAIN WILL SHOVE INLAND TONIGHT. DESPITE THE RAIN...A DRYING EASTERLY
COMPONENT TO THE SFC WINDS WILL KEEP CIGS ABOVE 030...EXCEPT IN
THE HEAVIEST RAIN. WINDS ALOFT WILL BE STRONG...BUT PARTICULARLY SO
ALONG THE COAST...WITH 925-850 MB WINDS PEAKING AT HQM IN THE
50-65 KT RANGE THIS EVNG.
KSEA...THE DAYLIGHT HOURS WILL GENERALLY BE RAIN-FREE...WITH JUST
A FEW RAINDROPS AT TIMES COMING OUT OF A MID-LEVEL CLOUD
DECK...GENERALLY ABOVE 080. A FRONT WILL TRY TO SHOVE INLAND THIS
EVNG...BRINGING A BETTER CHANCE OF RAIN STARTING ARND 04Z...BUT
CIGS WILL STILL REMAIN AT OR ABOVE 050. LIGHT EASTERLY AND
SOUTHERLY SFC WIND FOR THE NEXT 24 HOURS. HANER
&&
.MARINE...A NEARLY STATIONARY FRONT STRETCHES SW FROM CENTRAL
VANCOUVER ISLAND TODAY...WITH STRONG E/SE GRADIENTS OVER THE
WATERS...WITH GALES IN E/SE-WIND PRONE LOCATIONS. A 990 MB LOW
PRESSURE WAVE WILL RIDE NE ALONG THE FRONT THIS EVENING...BRINGING
A CORRESPONDING PEAK IN WIND. COMBINED SEAS 15 TO 20 FEET TODAY
AND THIS EVENING. LOOKS LIKE A SHORT LULL OF A FEW HOURS ON SAT
MORNING WHEN WINDS OVER ALL WATERS WILL FALL BELOW SMALL CRAFT
STRENGTH. THEN ON SAT EVNG...A DEEPENING 975 MB LOW WILL MOVE DUE
NORTH ABOUT HALFWAY BETWEEN THE COAST AND 130W...BRINGING ANOTHER
ROUND OF GALES TO THE COAST AND STRAIT.
&&
.HYDROLOGY...RAINFALL FROM A FRONT LATER TODAY AND TONIGHT WILL
LIKELY PUSH THE SKOKOMISH RIVER IN MASON COUNTY ABOVE FLOOD STAGE
AGAIN TONIGHT. A FLOOD WATCH IS CURRENTLY IN EFFECT.
ADDITIONAL WET WEATHER SUNDAY THROUGH TUESDAY WILL MAINTAIN A
THREAT OF FLOODING FOR THE EXCEPTIONALLY FLOOD PRONE SKOKOMISH
RIVER AT TIMES. MODELS SHOW A POSSIBLE ATMOSPHERIC RIVER EVENT NEXT
WEDNESDAY OR THURSDAY. THE SOLUTIONS ARE NOT IN GOOD AGREEMENT BUT
THEY POINT TO AT LEAST THE POTENTIAL FOR MORE WIDESPREAD RIVER
FLOODING LATER NEXT WEEK.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...FLOOD WATCH FROM 6 PM PST THIS EVENING THROUGH SATURDAY MORNING
FOR HOOD CANAL AREA-LOWER CHEHALIS VALLEY AREA-OLYMPICS.
PZ...GALE WARNING UNTIL 6 AM PST SATURDAY FOR COASTAL WATERS FROM
CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-COASTAL WATERS
FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-COASTAL WATERS
FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-COASTAL
WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10
TO 60 NM-COASTAL WATERS FROM POINT GRENVILLE TO CAPE
SHOALWATER OUT 10 NM-WEST ENTRANCE U.S. WATERS STRAIT OF
JUAN DE FUCA.
SMALL CRAFT ADVISORY FOR ROUGH BAR UNTIL 6 AM PST SATURDAY FOR
GRAYS HARBOR BAR.
GALE WARNING UNTIL 3 AM PST SATURDAY FOR EAST ENTRANCE U.S.
WATERS STRAIT OF JUAN DE FUCA-NORTHERN INLAND WATERS
INCLUDING THE SAN JUAN ISLANDS.
SMALL CRAFT ADVISORY UNTIL 3 AM PST SATURDAY FOR ADMIRALTY INLET-
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA.
SMALL CRAFT ADVISORY FROM NOON TODAY TO 3 AM PST SATURDAY FOR
PUGET SOUND AND HOOD CANAL.
&&
WWW.WEATHER.GOV/SEATTLE
YOU CAN SEE AN ILLUSTRATED VERSION OF THIS DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 4:19 AM PST | Flood Watch | SEW | Mason | 7 hr |
| Mar 4, 11:15 AM PST | River Flood Warning | SEW | Mason | 52 hr |
Nearby
Wind Advisories in Washington, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.